Alert archive / Idaho / Flood Watches in 2012

Flood Watch 5, NWS Pocatello, ID

April 25, 2012

NWS Pocatello, ID issued this flood watch at Apr 25, 2012, 11:27 AM MDT. It took effect at Apr 26, 2012, 9:00 AM MDT. It was in force for 74 min.

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 11:27 AM MDT (17:27 UTC)
In effect from
Apr 26, 2012, 9:00 AM MDT
Expired
Apr 26, 2012, 10:14 AM MDT
In force
74 min
Issued by
NWS Pocatello, ID
Flood severity
None

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at Apr 25, 2:03 AM MDT, 9 hours 24 minutes earlier.

Area forecast discussion, Apr 25, 2:03 AM MDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
203 AM MDT WED APR 25 2012

.SHORT TERM...TODAY THROUGH SATURDAY. PERIOD WILL BE DOMINATED BY A
MOIST SOUTHWESTERLY FLOW ALOFT AHEAD OF AN UPPER TROUGH. MORNING WV
IMAGERY SHOWS MID AND UPPER LEVEL MOISTURE BEING TRANSPORTED INTO
THE AREA AHEAD OF AN UPPER LOW LIFTING OUT OF THE PACIFIC. KEPT
HIGHS TODAY SLIGHTLY BELOW GUIDANCE AS CLOUD COVER SHOULD INCREASE
OVER THE AREA. STABILITY IS LOW ENOUGH TO WARRANT ANOTHER ROUND OF
THUNDER TODAY. WITH DRY AIR IN THE LOW LEVELS...COULD SEE MORE
STRONG OUTFLOWS. PWAT VALUES WILL BE ABOUT THE SAME AS YESTERDAY SO
SOME AREAS COULD RECEIVE SOME MODERATE RAINFALL AMOUNTS. THE LOW
WILL PASS THROUGH THE DESERT SOUTHWEST...BUT A NEGATIVELY TILTED
UPPER TROUGH WILL ROTATE THROUGH THE NORTHWEST ON THURSDAY BRINGING
THE STRONGEST LIFT FROM DIVERGENCE ALOFT. THIS SHOULD MAKE SHOWERS
MORE WIDESPREAD WITH SOME MORE MODERATE ACCUMULATIONS ACROSS THE
AREA. AFTER THE MAIN SHORTWAVE PASSES THURSDAY NIGHT...EXPECT TO SEE
DRIER AND COOLER WEATHER. HINSBERGER

.LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY. GFS/ECMWF/GEM IN
GENERAL AGREEMENT THAT BROAD UPPER TROUGH OVER THE NRN ROCKIES
SATURDAY/SUNDAY WILL TRANSITION TOWARD A MORE ZONAL FLOW PATTERN
TUESDAY/WEDNESDAY. HAVE MAINTAINED A DIURNALLY ENHANCED DEPICTION OF
PRECIPITATION POTENTIAL SATURDAY THROUGH MONDAY WITH GRADUALLY
RISING TEMPERATURES. GIVEN A MORE ZONAL FLOW TUESDAY/WEDNESDAY WITH
MAIN STORM TRACK POSITIONED ALONG THE CANADIAN BORDER...HAVE
GENERALLY TRIMMED PRECIPITATION POTENTIAL BACK SOME TO BETTER ALIGN
WITH NEIGHBORS WITH BEST POTENTIAL ACROSS THE NRN/CNTRL MOUNTAINS
THROUGH THE PERIOD. TEMPERATURES CONTINUE TO GRADUALLY WARM DURING
THIS PERIOD AS WELL. HUSTON
&&

.AVIATION...UPPER LOW POSITIONED OFF THE SRN CALIFORNIA COAST WILL
KICK INLAND WEDNESDAY/WEDNESDAY NIGHT PROMOTING FAIRLY WIDESPREAD
CONVECTIVE ACTIVITY ACROSS SE IDAHO LATE THIS AFTERNOON/EVE
GENERALLY FAVORING THE HIGHER TERRAIN. LOWERING VFR CIGS ARE
ANTICIPATED TONIGHT INTO THURSDAY AS THE TROUGH AXIS LIFTS INTO THE
REGION. MAY SEE ISOLATED MVFR CIGS/VIS IN STRONGER SHOWERS/TSTMS
THIS AFTERNOON/EVE...OTHERWISE VFR CONDITIONS WITH SCT TSTMS. HUSTON
&&

.HYDROLOGY...
THE HENRYS FORK AT REXBURG AND SAINT ANTHONY IS STILL FORECAST TO
REACH FLOOD STAGE LATE IN THE DAY ON THURSDAY. FLOOD WATCHES AND
OR WARNINGS MAY NEED TO BE ISSUED BEGINNING TODAY FOR THOSE
FORECAST POINTS.
GK/JAH
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 25, 4:09 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
409 AM MDT WED APR 25 2012

IDZ017>025-031-032-261015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
409 AM MDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL FORM OVER THE AREA THIS AFTERNOON AND
EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL AND BRIEF HEAVY RAINSHOWERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY
AFTERNOON AND EVENING. THE CHANCE FOR SEVERE WEATHER IS LOW. A
COLD FRONT WILL BRING GUSTY WINDS TO THE SNAKE PLAIN THURSDAY
NIGHT AND LAST THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:58 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Butte, Minidoka62 min
Apr 24, 7:36 PM MDTSevere Thunderstorm WarningPIHBingham39 min
Apr 25, 11:41 AM MDTRiver Flood WarningPIHFremont, Madison47 hr
Apr 25, 11:41 AM MDTRiver Flood WarningPIHFremont, Madison47 hr

Nearby

Flood Watches in Idaho, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.